MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453122
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery the patient apparently shows some allergic reaction to the system implanted.
 
Additional Manufacturer Narrative
It was reported that after surgery the patient apparently shows some allergic reaction to the system implanted.The affected legion cr oxinium femoral component, legion cr high flexion insert, genesis ii cmt tibial baseplate and genesis ii resurfacing patellar component, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.Probable causes could include but not limited to patient allergy or material in use.No medical documents were received for investigation.Although it has been communicated that the patient had a patch test performed determine the possibility of an allergic reaction to zirconium or titanium, no results were provided for review.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LGN CR HIGH FLEX XLPE SZ 5-6 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9211445
Report Number1020279-2019-03679
Device Sequence Number16930551
Product Code JWH
UDI-Device Identifier00885556035139
UDI-Public00885556035139
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453122
Device Catalogue Number71453122
Device Lot Number18MM08186
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer02/09/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;